Florida, 2002

Damaging Wind in Florida, March 26, 2002

March 26, 2002 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 26, 8:58 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 26, 8:58 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
858 AM CST TUE MAR 26 2002

MORNING RADAR SHOWS LARGE SHIELD OF SHOWERS AND THUNDERSTORMS
PROPAGATING EAST 25-30 KNOTS.  LATEST DOPPLER ONE HOUR PRECIP
ESTIMATES INDICATE LOCAL AMOUNTS ABOVE ONE INCH ON THE LEADING EDGE.
STILL QUITE A BIT OF HIGH REFLECTIVITY...SO WILL WORD FOR LOCALLY
HEAVY RAINS...MAINLY FOR THE EASTERN ZONES AS WELL AS SOME STRONG
STORMS POSSIBLE AS STORMS MOVE INTO FAVORABLE INSTABILITIES WITH
CAPES 1000-1500 J/KG . INCLUDED IN THE UPDATE IS TO BOOST THE
NORTHWEST FLORIDA PANHANDLE PRECIPITATION PROBABILITIES TO
CATEGORICAL LEVELS. OTHER UPDATES WILL BE DICTATED BY SURFACE
OBSERVATIONS. UPDATES OUT SOON. /10

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Mar 26, 5:15 AM CST, 5 hours 15 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST TUE MAR 26 2002

A WEAKENING UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE AREA TODAY.
SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THE TROUGH AND IN
ADVANCE OF A SURFACE COLD FRONT WILL SWEEP EAST OVER THE REGION FROM
EARLY THIS MORNING TO THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH
DAMAGING WINDS THIS MORNING.

THE STORMS OVER SOUTHEAST MISSISSIPPI AT SUNRISE WILL MOVE ACROSS
SOUTHWEST ALABAMA LATER THIS MORNING AND THE WEST FLORIDA PANHANDLE
AND ADJACENT SOUTH ALABAMA COUNTIES AROUND NOON.

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE NECESSARY TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
March 26, 10:30 AM CST to 10:31 AM CST
Where
Santa Rosa County, Milton
Measured
50 kt (58 mph)
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -87.033

Trees and power lines were blown down east of Milton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285876.